Starting levodopa


#1
after less than a year on mirapexin/rasagline im now starting on simenet

#2
i found the move to madopar (sinemet was in short supply) very good, including being able to cut down on DAs. also stopped rasasgiline completely. of course, cant be sure what the long term effects are.
i suspect neuros are limiting how much DA to give and so would be moving us on the ldopa quicker instead of increasing the DAs.

#3
I'm about to stop the Azilect, I don't believe it has ever made any difference to me. Glad to hear it's not caused you any problems.

#4
it never had any noticable effect on me, especially compared to madopar where the difference is palpable. it is also expensive. nhs £70/28 days .
it might have been extending the availability of the madopar or it might just be that i need a bit more. it might have been causing my sweet tooth, time will tell, have lost weight since i stopped. nothing drastic happened and one less drug is always good.

#5
Quote ~ "after less than a year on mirapexin/rasagline im now starting on simenet"

Hi bodget,

I've been on Sinemet a few years due to having to withdraw from the Dopamine agonists because I was sensitive to side effects ~ I tried them all! I'm interested to know, have you tried other Dopamine agonists or drug options?

#6
ive been on sinemet now for 2 years at first i had side effect,just sickness and funny dizzy head ,but i stook it out and it soon passed, i dont seem to have got anyprobs with sinemet,but ive wondered if madipar is that simular to sinemet ,if so i will stay as i am ,does anyone now this at all:smile:

#7
Hi Ali,Hope you are having a good day.
It is only the bit in the pill that stops the important bit(Levodopa) getting used up before it reaches the brain that is different.Unlike the DAs, like Requip which work in a completely different way

#8
hi ECD thankyou ,im not bad today :smile:hope u havin a good day to:smile:thankyou for your post to me x:smile:

#9
Keep posting,Ali

#10
HI IAM NIPPER12, IHAVE HAD QUEIT A FEW TYPES OF MEDICATION IAM NOW ON STALEVO STALEVO 150 AT THE MOMENT IS NOT WORKING (IHAVE RIGHT HAND TREMOR&THE NURO ISGOING TO INCREASCE ITAT THE START OF SEPT TO SE IF THIS WORKS ( HOPEFULLYIT WILL ) THINKING ABOUT IT I USED TO RIDE A MOTOR BIKE & THEN MY RIGH HAND USED TO SHAKE VERY BADLEYOF COURSE THE BIKE USETO RESPOND TO THIS .
ALL I CAN SAY ABOUT STALEVOIS NO SIDE EFFECTS BUT FOR ME IT DOES NOT WORK

#11
I've got tubs of Stalevo 150 around the house, recently my symptoms got worse so I decided to actually heed the neuro and start the Stalevo. It make me want to throw up (empty stomach) but after a while I noticed that I was starting to move smoother, use my turn signals (left hand see?) and walk better. I have been on Azilect 1mg for a year or more, almost 4 yrs since dx. Good luck!

#12
I had been taking Sinemet for about 6 years when I changed to Stalevo about 6 or so months ago. Luckily I haven't experience any major problems with it and it certainly improved my "active" times. In the last month I have had Azilect introduced as was experiencing wearing off badly - at first it didn't seem to make much difference but now ........I think it is!
Levodopa gave me my movement back and I am so thankful for that.

Breeze

#13
Hi, I've been on slow release dopamine agonist (Requip) for about years and started taking Levadopa too about a year ago. Initially Sinemet, but when that became scarce, was replaced with Co-careldopa. At the start of this year, Azilect was added to my drug regime. I too thought the latter made little difference, but now I think it does.

Whenever I start new meds, I've had a little light-headedness and nausea, but have stuck it out and these have passed. I've found levadopa most effective at reducing my tremor. But I'm now finding that I get breakthrough symptoms when the levadopa's wearing off.

I know we're all different, but still I'd be interested to know what kind of timescale other people have experienced with the reduction of the effectiveness of their medication. It's something that I probably worry unduly about!
djemm

#14
just like to say i think i was wrong about azilect, after a week i realised that the madopar wasnt working as well, seems to work better now i am back on azilect.

#15
I started on sinimet about 4 months ago and have been very pleased with the result, my tremor has reduced and I can play accordion again,(on some days) which I gave up about 3yrs ago as I could not control my left hand.Also reduced my tremor when driving. It may not work for everyone but it is working for me.
good luck vince

#16
update;
things have improved greatly althogh if i mis-time taking my simenet takes me ages to settle down but can ride my motorbike again got my life back